Ask a doctor

Can Compression Stockings Cause the Skin to Bruise if They Rub the Area in Around the Groin?

Can Compression stockings cause the skin to bruise if they rub the area in around the groin? I just had lazer surgery on my left leg to treat vericous veins and I'm wearing the compression stockings (full pantyhose) and they are rubbing my upper thigh and it is now red,black and blue? Is this normal? Also today 3 days post op I took Ibprofen, not thinking, is this a problem?

Doctor Answers 4

Compression stockings after EVLT is not necessary - Buffalo Niagara, NY

I don't use compression stockings after EVLT. I use an ace bandage which I tell patients to remove the following morning. 

I encourage patients to exercise immediately after the procedure - including walking, treadmill, elliptical, bicycling but not weight lifting. 

Compression Stockings and Bruising

Thank you for your question. The laser itself can cause a bruise over the treated area days after the treatment and can last several weeks. Some people also have very fragile skin, and can bruise with minimal trauma.  Taking Ibuprofen, which is a blood thinner, will increase the chance of a bruise. It is important to continue to follow your post op instructions for best results after your treatment. I hope this helps.

Brusing and discoloration from compression stockings

The simple answer is yes from stockings that are to tight that may cause sheering of blood vessels or increase pressure to a point the rupture. The worsening of the bruise due to the ibuprofen is possible as well!

Compression stockings

bruising i caused by rupture of blood vessels. so i guess its possible that any traumatic force can cause bruising but since stockings really dont cause trauma unless they are causing a lot of friction it would be less likely than another source.

 

 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.